[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 184.73.122.162. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
May 1984

Dermal Lipofuscinosis Associated With Amiodarone TherapyReport of a Case

Author Affiliations

From the Departments of Dermatology (Dr Miller) and Pathology (Dr McDonald), Victoria General Hospital and Dalhousie University, Halifax, Nova Scotia, Canada.

Arch Dermatol. 1984;120(5):646-649. doi:10.1001/archderm.1984.01650410088022
Abstract

• Amiodarone hydrochloride is a noncompetitive adrenergic blocker used in the treatment of tachyarrhythmias. Its use in Europe and South America has been associated with cutaneous pigmentation thought to be caused by lipofuscin deposition in the dermis. We describe a similar case occurring in North America. A skin biopsy specimen from the patient was examined by light microscopy, fluoresence microscopy, and electron microscopy. From these examinations, a diagnosis of dermal lipofuscinosis was made.

(Arch Dermatol 1984;120:646-649)

×